MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG25026UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure one 2.5x26mm onyx frontier coronary drug eluting stent dislodged during removal following a failed delivery.The stent was being used to treat a moderately tortuous, severely calcified lesion with 90% stenosis in the distal superior obtuse marginal (om).A 7f guide catheter was engaged in the left main (lm) and multiple non-medtronic guidewires were advanced.The superior om2 branch was pre-dilated serially with a 2.0x20mm euphora balloon.One 2.5x18mm onyx frontier stent was successfully deployed across the lesion.Then the 2.5x26mm onyx frontier was attempted to be advanced but could not be advanced fully to the target lesion, therefore the device was being removed.The device did pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.Upon pulling the stent back to the guide catheter the stent dislodged off the balloon into the lm extending into the ostial circumflex (cx) area.Resistance was not felt when pulling back the stent.The dislodged stent was not removed.It was decided that it was safest to deploy the stent at the location of the dislodgement given the amount of calcium and a previous stent that was located in the lm.The dislodged stent was serially dilated with a 1.5x15mm non-medtronic balloon, followed by a 2.0x15mm, 2.5x15mm, 3.5x15mm and a euphora 3.5x12mm balloon.The proximal edge of the stent was further dilated with a 4.0x8mm balloon.Then a 2.5x22mm onyx frontier stent was advanced past the superior om2 stent and placed distally, overlapping the 2.5x26mm onyx frontier stent.Intravascular ultrasound (ivus) was used for vessel and stent assessment.The overlap between the two stents was further post dilated with a euphora 3.5x12mm balloon followed by a 4.5x8mm nc euphora balloon in the proximal edge of the lm-lcx stent.Final angiogram demonstrated excellent angiographic result with timi3 flow, no perforation, no dissection and no residual stenosis.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: there is no complaint against any of the other medtronic devices used during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Procedural image analysis: the target lesion was confirmed to be present in the om of the lcx.The vessel was pre-dilated and what appeared to be the 2.5x18mm onyx frontier stent was successfully deployed across the lesion.The delivery of the 2.5x26mm onyx frontier stent was not provided on the images; however, a dislodged stent can clearly be seen immediately distal to the tip of the guide catheter in the lm.The dislodged stent was sequentially dilated with multiple balloons resulting in stent deployment.A stent was deployed distal to the originally deployed stent.The ostium of the lm to lcx was ballooned with what appeared to be the 4.5 x 8mm nc euphora balloon.The procedural images failed to identify the cause of the dislodgement as it was not captured on the images.A review of the ivus images provided concluded there was moderate calcification present.Double layered struts were shown in a few frames.There was no evidence of significant angiographic complications.A 7f launcher guide catheter was engaged in the left main (lm).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20877443
Report Number9612164-2024-05859
Device Sequence Number20796137
Product Code NIQ
UDI-Device Identifier00763000511326
UDI-Public00763000511326
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG25026UX
Device Catalogue NumberONYXNG25026UX
Device Lot Number0012357899
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer12/09/2024
01/13/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date12/12/2024
02/07/2025
Date Device Manufactured07/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight75 KG